Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 222, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 5:55 PM MDT for Lea County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 5:55 PM MDT (23:55 UTC)
- Expired
- Jun 13, 2015, 6:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Lea County, NM
The radar
The Lubbock radar (KLBB), 156 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:03 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS54 KMAF 132355
SVRMAF
NMC025-140030-
/O.NEW.KMAF.SV.W.0222.150613T2355Z-150614T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM MDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 630 PM MDT
* AT 550 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BUCKEYE...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LOVINGTON...HOBBS...TATUM...NADINE...HUMBLE CITY...KNOWLES...
MCDONALD...GLADIOLA...INDUSTRIAL AIRPARK AND TATUM AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3345 10345 3345 10319 3346 10306 3254 10307
3275 10332 3257 10358 3287 10359
TIME...MOT...LOC 2355Z 238DEG 48KT 3284 10331
HAIL...1.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:26 PM MDT, 29 minutes earlier.
Area forecast discussion, Jun 13, 5:26 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 PM CDT Sat Jun 13 2015 .AVIATION... 00Z TAF issuance... The main aviation concern for the next 24 hours is TSRA affecting terminals through this evening. Currently have convection near CNM, PEQ, INK and FST with the general movement to the east. Activity looks to continue its progression east, affecting HOB and MAF in the next hour or two. Currently thinking is that this activity will clear all terminals to the east by 14/06Z but will continue to monitor trends and amend TAFs if this timing changes. Strong to severe storms can be expected and will be capable of producing large hail, strong winds and heavy rainfall resulting in brief periods of low vsbys. The average wind direction will remain SE however any thunderstorm may produce erratic speeds/directions. Our attention then turns to early Sunday morning when MVFR stratus is expected to affect all but FST and PEQ through mid morning. Otherwise, could very well see another round of convection Sunday afternoon but will wait to include mention until later TAF cycles. && .PREV DISCUSSION... /ISSUED 252 PM CDT Sat Jun 13 2015/ DISCUSSION... It will be another active day across the area with the potential for severe weather across SE New Mexico and West Texas this afternoon and evening. A shortwave trough slowly progressing east across the southwest CONUS will provide support for thunderstorm activity. Morning clouds have not hindered destabilization much at all and continue to break up across West Texas. Cumulus have started popping up in the Davis Mountains along with some isolated storms. Good moisture will be present east of the dryline with locations seeing low to mid 60s dewpoints. Instability will also be good with a band of ML CAPE values over 2000 j/kg along the NM/TX border southward towards the Lower Trans Pecos. The environment should support clusters of storms and some supercells with effective shear of 30-40 kts. Expect storms to increase in coverage across the Davis Mountains along with development moving across SE New Mexico and the Upper Trans Pecos as the cap continues to weaken. Storms will progress eastward across the Permian Basin and Lower Trans Pecos through the evening. Storms will be capable of producing large hail, damaging winds and heavy rainfall. The hail and wind threat should decrease with the loss of daytime heating, but the threat for localized flash flooding will continue due to the presence of high moisture as PWAT values are between 1 and 2 inches. Expect the wet pattern to continue over the next few days with the weak upper level trough continuing its slow progression east. Main forcing for activity will be the lee surface low and convergent upslope flow across the Trans Pecos. The high moisture will continue and the potential for localized flash flooding caused by heavy rainfall will be possible tomorrow and Monday. A weak ridge tries to build from the west by mid week, which could cut precip chances down a little. Best chances for rain in the extended will be in the mountains. Some models suggest temps could rise back above normal, but have opted to stay near normal for now. Arnold && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 13, 2:23 AM MDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 AM CDT SAT JUN 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 323 AM CDT SAT JUN 13 2015 /223 AM MDT SAT JUN 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN BASIN OF WEST TEXAS SOUTH TO THE DAVIS MOUNTAINS AND LOWER TRANS PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOOD OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 5:21 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM CDT SAT JUN 13 2015 TXZ081-132345- BIG BEND AREA- 621 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL BREWSTER COUNTY UNTIL 645 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF PANTHER JUNCTION AT 622 PM CDT...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 2944 10331 2962 10304 2933 10287 2927 10325 TIME...MOT...LOC 2322Z 235DEG 14KT 2939 10319
Special weather statement, Jun 13, 5:23 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT SAT JUN 13 2015
TXZ079>081-140000-
MARFA PLATEAU-BIG BEND AREA-PRESIDIO VALLEY-
623 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN PRESIDIO AND SOUTHWESTERN BREWSTER COUNTIES UNTIL 700 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF LAJITAS AT 623
PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 2918 10373 2921 10375 2922 10378 2926 10379
2925 10380 2928 10386 2927 10389 2929 10393
2955 10387 2957 10367 2944 10349 2917 10370
TIME...MOT...LOC 2323Z 205DEG 21KT 2932 10380Special weather statement, Jun 13, 5:25 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT SAT JUN 13 2015
TXZ074-080-081-140000-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
625 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES
UNTIL 700 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 16 MILES WEST OF ELEPHANT
MOUNTAIN AT 625 PM CDT...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS
POSSIBLE WITH THIS STORM.
LAT...LON 3026 10371 3021 10357 3011 10370 3000 10342
2992 10387 3010 10390
TIME...MOT...LOC 2325Z 260DEG 18KT 3002 10378Special weather statement, Jun 13, 5:29 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT SAT JUN 13 2015
NMZ028-033-034-TXZ058-059-140015-
LOVING-SOUTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS-
REEVES COUNTY AND UPPER TRANS PECOS-
529 PM MDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN CULBERSON...NORTHWESTERN LOVING...NORTHWESTERN REEVES...
SOUTHEASTERN EDDY AND SOUTHERN LEA COUNTIES UNTIL 615 PM MDT/715 PM
CDT/...
A STRONG THUNDERSTORM WAS LOCATED 25 MILES EAST OF SALT LAKE AT 529
PM MDT/629 PM CDT/...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING/1000 PM CDT SATURDAY EVENING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3229 10413 3263 10331 3235 10315 3203 10348
3189 10402 3197 10422
TIME...MOT...LOC 2329Z 215DEG 30KT 3224 10356Special weather statement, Jun 13, 5:34 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT SAT JUN 13 2015
TXZ081-140000-
BIG BEND AREA-
634 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL BREWSTER COUNTY UNTIL 700 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF BOQUILLAS CANYON AT
634 PM CDT...MOVING NORTHWEST AT 5 MPH. PENNY SIZE HAIL AND WINDS TO
50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 2927 10325 2934 10288 2929 10288 2926 10290
2924 10286 2922 10286 2920 10288 2920 10290
2918 10292 2919 10293 2917 10295 2918 10299
2915 10299 2910 10303 2908 10307
TIME...MOT...LOC 2334Z 135DEG 4KT 2919 10297Local storm report, Jun 13, 5:37 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 WNW CARLSBAD 32.42N 104.28W
06/13/2015 EDDY NM TRAINED SPOTTER
3 POWER POLES DOWN AND ROAD SIGN BLOWN DOWN ALONG US
HIGHWAY 285.
&&
GREGORY.MURDOCHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:03 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| Jun 13, 3:22 PM MDT | Special Weather Statement | MAF | Eddy | 38 min |
| Jun 13, 3:45 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 45 min |
| Jun 13, 4:03 PM MDT | Special Weather Statement | MAF | Eddy | 27 min |
| Jun 13, 4:13 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 47 min |
| Jun 13, 4:53 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 13, 4:58 PM MDT | Special Weather Statement | MAF | Eddy | 47 min |
| Jun 13, 5:03 PM MDT | Special Weather Statement | MAF | Lea | 42 min |
| Jun 13, 5:11 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 64 min |
| Jun 13, 5:18 PM MDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Jun 13, 5:41 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.